Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 62, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 12, 2011, 4:43 AM EDT for 4 counties in Virginia; Alleghany County, Surry County, Wilkes County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2011, 4:43 AM EDT (08:43 UTC)
- Expired
- Apr 12, 2011, 5:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Surry County, NC, Wilkes County, NC, Carroll County, VA, Floyd County, VA, Grayson County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 51 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
109
WUUS51 KRNK 120843
SVRRNK
NCC005-171-193-VAC035-063-077-141-120930-
/O.NEW.KRNK.SV.W.0062.110412T0843Z-110412T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 AM EDT TUE APR 12 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
WESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 530 AM EDT.
* AT 442 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNTAIN PARK...AND MOVING
NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAMBSBURG...
FANCY GAP...
LAUREL FORK...
FLOYD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF WIND
DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3640 8113 3701 8052 3699 8050 3701 8046
3682 8014 3627 8092
TIME...MOT...LOC 0843Z 224DEG 56KT 3645 8088
$$
162 follow-up statements
460 WWUS51 KRNK 120903 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 503 AM EDT TUE APR 12 2011 NCC005-171-193-VAC077-120912- /O.CAN.KRNK.SV.W.0062.000000T0000Z-110412T0930Z/ ALLEGHANY NC-SURRY NC-WILKES NC-GRAYSON VA- 503 AM EDT TUE APR 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAYSON... NORTHEASTERN WILKES...NORTHWESTERN SURRY AND EASTERN ALLEGHANY COUNTIES IS CANCELLED... PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3666 8075 3700 8045 3684 8018 3658 8061 TIME...MOT...LOC 0902Z 224DEG 56KT 3666 8062 $$ VAC035-063-141-120930- /O.CON.KRNK.SV.W.0062.000000T0000Z-110412T0930Z/ PATRICK VA-FLOYD VA-CARROLL VA- 503 AM EDT TUE APR 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR EASTERN CARROLL...SOUTHERN FLOYD AND NORTHWESTERN PATRICK COUNTIES... AT 459 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FANCY GAP...OR NEAR CANA...MOVING NORTHEAST AT 65 MPH. LOCATIONS IMPACTED INCLUDE... LAUREL FORK... FLOYD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...INCLUDING REPORTS OF DOWNED TREES OR TREE LIMBS AND OTHER WIND DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3666 8075 3700 8045 3684 8018 3658 8061 TIME...MOT...LOC 0902Z 224DEG 56KT 3666 8062 $$ NF
895 WWUS51 KRNK 120926 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 526 AM EDT TUE APR 12 2011 VAC035-063-141-120936- /O.EXP.KRNK.SV.W.0062.000000T0000Z-110412T0930Z/ PATRICK VA-FLOYD VA-CARROLL VA- 526 AM EDT TUE APR 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL...SOUTHERN FLOYD AND NORTHWESTERN PATRICK COUNTIES EXPIRES AT 530 AM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3666 8075 3700 8045 3684 8018 3658 8061 TIME...MOT...LOC 0926Z 224DEG 56KT 3693 8029 $$ NF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 4:24 AM EDT, 19 minutes earlier.
Area forecast discussion, Apr 12, 4:24 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 424 AM EDT TUE APR 12 2011 .SYNOPSIS... A COLD FRONT ARRIVES TONIGHT...THEN SLOWS TUESDAY AS LOW PRESSURE DEVELOPS ALONG IT. HIGH PRESSURE BUILDS INTO THE AREA BEHIND THIS LOW. THE NEXT STORM SYSTEM AFFECTS OUR REGION BY THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... BAND OF SHOWERS WITH MODERATE TO HEAVY RAIN AND EMBEDDED THUNDERSTORMS HAS MOVED EAST WITH THE EASTERN EDGE OF THIS AREA OF RAINFALL ALMOST TO THE BLUE RIDGE AT 08Z/4AM. CELLS WERE MOVING NORTHEAST AROUND 50 KNOTS WHILE THE OVERALL BAND WAS ONLY MOVING EAST AT ABOUT 35 KNOTS. AT THIS SPEED AND DIRECTION EXPECT THE PRECIPITATION TO REACH THE FAR EASTERN COUNTIES OF THE FORECAST AREA BEFORE 12Z/8AM. THE WATER VAPOR LOOP SHOWED THE UPPER LOW OVER CENTRAL KENTUCKY AND REGIONAL RADAR ALREADY INDICATED THUNDERSTORMS UNDER THE CLOSED LOW. THIS LOW WILL MOVE VERY SLOWLY ACROSS THE COUNTY WARNING AREA TODAY WITH THE COLDEST AIR ALOFT REACHING THE FORECAST AREA THIS AFTERNOON. EXPECT ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY EAST OF THE BLUE RIDGE TODAY WITH THE POTENTIAL FOR SMALL HAIL DUE TO THE COLD TEMPERATURES ALOFT. AT THE SURFACE AS THE LOW CROSSES THE FORECAST AREA SURFACE AND LOW LEVEL WINDS WILL COME AROUND TO THE NORTHWEST WITH A SHARP DROP IN TEMPERATURES. MODELS WERE SHOWING 850 MB TEMPERATURES DROPPING TO NEAR ZERO IN THE WESTERN COUNTY WARNING AREA BY 00Z/8PM TONIGHT. IN ADDITION...WINDS ALONG THE RIDGES WILL INCREASE AS THE LOW LEVEL JET PICKS UP INTO THE 40 TO 50 KNOT RANGE ALONG THE SOUTHERN BLUE RIDGE. HAVE INCREASED WIND SPEEDS AT THE HIGHER ELEVATIONS SOUTH OF ROANOKE AND IN THE NORTHWEST NORTH CAROLINA MOUNTAINS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... WILL START WEDNESDAY OFF WITH RESIDUAL SHOWER ACTIVITY...MAINLY ALONG AND NORTH OF INTERSTATE 81...AS THE UPPER LEVEL LOW CONTINUES TO PUSH NORTHEAST AFTER CROSSING OVER OUR AREA ON TUESDAY EVENING. THE HIGH TEMPERATURE FORECAST FOR WEDNESDAY WILL REMAIN PROBLEMATIC AS IT GREATLY DEPENDS ON THE AMOUNT OF LOW LEVEL CLOUD COVER THAT REMAINS IN THE WAKE OF THE DEPARTING LOW. FORECAST MODELS APPEAR TO BE IN GOOD AGREEMENT THAT CLOUDS WILL BREAK UP WEST OF THE BLUE RIDGE BY EARLY AFTERNOON...AND THAT SKIES WILL BECOME PARTLY CLOUDY ACROSS SOUTHSIDE VIRGINIA BY EARLY EVENING. WEDNESDAYS TEMPERATURE FORECAST IS BASED ON THAT ASSUMPTION. HOWEVER...IF THE CLOUDS BREAK OUT EARLIER...THEN TEMPERATURES WILL BE A FEW DEGREES WARMER...AND IF CLOUDS HANG TOGETHER LATER THAN EXPECTED IN THE AFTERNOON...WE CAN EXPECT HIGH TEMPERATURES TO BE A FEW DEGREES COOLER. IN SUMMARY...WEDNESDAY COULD BE ONE OF THOSE DAYS WHERE IT WOULD BE A GOOD IDEA TO DRESS IN LAYERS. AT ANY RATE...CLOUD COVER IS EXPECTED TO MOVE OUT OF THE AREA BY EVENING...AND WITH THE DEPARTURE OF THE UPPER LEVEL LOW...HIGH PRESSURE TAKES OVER OUR WEATHER PATTERN. MOSTLY CLEAR SKIES ON THURSDAY...ASIDE FROM PASSING HIGH CLOUDS...WILL ALLOW HIGH TEMPERATURES TO REBOUND INTO THE LOWER 70S EAST OF THE BLUE RIDGE...AND INTO THE UPPER 60S TO THE WEST. SHOWERS AND THUNDERSTORMS MAKE A RETURN ON FRIDAY AS HIGH PRESSURE MOVES EASTWARD...AND ANOTHER STRONG LOW PRESSURE SYSTEM DEVELOPS ACROSS THE CENTRAL PLAINS. SHOWERS AND THUNDERSTORMS WILL START OFF AS SPOTTY DURING THE AFTERNOON AND EVENING...BUT WILL INCREASE IN COVERAGE DURING THE EARLY MORNING HOURS OF SATURDAY AS ANOTHER COLD FRONT APPROACHES THE REGION. AT THIS TIME...UPPER LEVEL SUPPORT FOR THE THUNDERSTORM ACTIVITY APPEARS WEAK...AND WOULD NOT EXPECT TO SEE MORE THAN ISOLATED STRONG STORMS. SHOWER ACTIVITY SHOULD REMAIN SPOTTY ENOUGH ON FRIDAY AFTERNOON SO AS NOT TO HINDER HEATING TOO MUCH...AND WILL EXPECT TO SEE HIGHS ONCE AGAIN RANGE FROM THE UPPER 60S TO LOWER 70S. && .LONG TERM /SATURDAY THROUGH MONDAY/... THE ECMWF AND GFS ARE CLOSER WITH TODAY'S SET OF RUNS REGARDING A NEGATIVELY TILTED UPPER TROUGH WHICH WILL SPIN UP A SURFACE LOW NEAR THE SOUTHERN TIP OF LAKE MICHIGAN ON FRIDAY. INITIALLY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WARM FRONT WILL AFFECT THE REGION ON FRIDAY...BEFORE A STRONG COLD FRONT ARRIVES DURING SATURDAY...KEEPING A CHC FOR SHWRS AND STORMS THAT DAY TOO. ALTHOUGH THE ECMWF HAS A MORE SOUTH AND EAST TRACK THROUGH THE LOWER GREAT LAKES STATES...THE LOW STRENGTHENS TO 995MB OVER NEW YORK WHICH WOULD PROBABLY MEAN ADVISORY LEVEL WIND GUSTS IN OUR REGION FOR SATURDAY. THE ECMWF IS COLDER NOW THAT SOME UPSLOPE SNOW SHOWERS ARE POSSIBLE EARLY SUNDAY AS THE -8 H85 ISOTHERM TOUCHES GREENBRIER COUNTY. OTHERWISE SUNDAY HA THE POTENTIAL TO BE BREEZY AND CHILLY...NOT THE GREATEST WEEKEND IS IN OUR MIDST. THE UPPER LOW ASSOCIATED WITH THIS SYSTEM WILL TAKE A WHILE TO BE FLUSHED OUT OF SE CANADA...THANKS TO A STRONG POLAR VORTEX IN PLACE FOR THIS TIME OF YEAR...AROUND 485DM THROUGH NE CANADA. THIS COULD VERY WELL KEEP SUB ZERO H85 TEMPS ACROSS THE GREAT LAKES WELL INTO EARLY NEXT WEEK. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... A LARGE BAND OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDERSTORM EXTENDED FROM SOUTHEAST OHIO INTO SOUTHERN ALABAMA. THE EASTERN EDGE OF THIS BAND WAS MOVING EAST AROUND 20 KNOTS WHICH WILL BRING THE PRECIPITATION INTO BLF AND LWB BY 08Z...INTO BCB AND ROA AROUND 10Z AND NOT INTO LYH AND DAN UNTIL AROUND 11Z. ALSO PRIOR TO CONVECTION...LOOKING AT A SMALL WINDOW OF LOW LVL WIND SHEAR FROM LYH AND DAN EAST INTO THE PIEDMONT AS A STRONG SW LOW LVL JET CONTINUES TO WEAKEN. BEHIND THE SHOWERS EXPECT MVFR CEILINGS TO FILL IN THROUGHOUT THE AREA AS THE UPPER LOW CROSSES THROUGH VIRGINIA AND MARYLAND. CEILINGS MAY EVEN DROP TO IFR IN THE MOUNTAINS WITH SURFACE AND LOW LEVEL NORTHWEST WINDS BRINGING LOW LEVEL;MOISTURE UP THE WESTERN SLOPES OF THE APPALACHIANS. ALSO LATEST NAM AND GFS SUGGEST THE POTENTIAL FOR ANOTHER BAND OF CONVECTION FORMING TUESDAY AFTERNOON IF THERE IS ANY HEATING...MOST LIKELY EAST OF THE BLUE RIDGE DUE TO GOOD LAPSE RATES AND COLD AIR ALOFT. SO CB IS MENTIONED FROM KROA EAST. MODELS KEEPING UPPER LOW OVER THE MID ATLANTIC REGION INTO EARLY WEDNESDAY WHICH MAY HOLD MVFR CEILINGS ACROSS THE REGION INTO WEDNESDAY NIGHT. OTRW OVERALL VFR CONDITIONS ARE NOT EXPECTED AGAIN UNTIL THURSDAY OR FRIDAY. ANOTHER COMPLEX STORM SYSTEM LOOKS TO BRING A RETURN OF LOW CIGS AND SHOWERS FRIDAY NIGHT INTO SATURDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...NF LONG TERM...KM AVIATION...AMS/JH
Hazardous weather outlook, Apr 12, 4:34 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 434 AM EDT TUE APR 12 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-131000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 434 AM EDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS...HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH SHOWERS AND THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 12, 3:39 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 AM EDT TUE APR 12 2011
VAZ009-010-012-015-120815-
BLAND VA-GRAYSON VA-SMYTH VA-WYTHE VA-
339 AM EDT TUE APR 12 2011
...A SHOWER WITH HEAVY RAIN WILL AFFECT BLAND...GRAYSON...SMYTH AND
WYTHE COUNTIES...
AT 337 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED OVER SUGAR
GROVE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER.
THIS SHOWER WILL BE NEAR MARION WYTHEVILLE...COMERS ROCK...AND NEBO
AROUND 345 AM...RURAL RETREAT...SPEEDWELL...AND CERES AROUND 350
AM...FAVONIA...CROCKETT...AND CRIPPLE CREEK AROUND 355 AM AND
WYTHEVILLE AROUND 400 AM.
LAT...LON 3693 8156 3706 8136 3708 8128 3712 8126
3729 8099 3728 8101 3726 8099 3682 8099
3681 8104 3677 8102 3661 8157
NFSpecial weather statement, Apr 12, 4:14 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 414 AM EDT TUE APR 12 2011 VAZ010>013-120915- BLAND VA-GILES VA-PULASKI VA-WYTHE VA- 414 AM EDT TUE APR 12 2011 ...A SHOWER WITH HEAVY RAIN WILL AFFECT BLAND...GILES...PULASKI AND WYTHE COUNTIES... AT 412 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 6 MILES NORTHEAST OF WYTHEVILLE...MOVING NORTHEAST AT 45 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS SHOWER. THIS SHOWER WILL BE NEAR LONG SPUR AROUND 420 AM...MECHANICSBURG AROUND 425 AM...PULASKI AROUND 430 AM...DUBLIN AROUND 440 AM AND BANE AROUND 445 AM. LAT...LON 3738 8070 3706 8066 3690 8107 3717 8112 NF
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:14 AM EDT | Special Weather Statement | RNK | Giles, Pulaski | 61 min |
| Apr 12, 5:11 AM EDT | Special Weather Statement | RNK | Pulaski | 34 min |
| Apr 12, 5:17 AM EDT | Special Weather Statement | RNK | Patrick | 28 min |
| Apr 12, 5:51 AM EDT | Special Weather Statement | RNK | Bedford, Franklin, Henry, City of Martinsville | 39 min |
| Apr 12, 10:48 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 42 min |
| Apr 12, 11:25 AM EDT | Special Weather Statement | RNK | Bath | 50 min |
| Apr 12, 12:34 PM EDT | Special Weather Statement | RNK | Carroll | 41 min |
| Apr 12, 12:43 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 47 min |
| Apr 12, 2:19 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 56 min |
| Apr 12, 2:21 PM EDT | Special Weather Statement | RNK | Amherst | 54 min |
| Apr 12, 2:43 PM EDT | Special Weather Statement | RNK | Roanoke | 62 min |
| Apr 12, 3:29 PM EDT | Flash Flood Warning | RNK | Alleghany, Bath, Botetourt, Craig, City of Covington | 6 hr |
| Apr 12, 4:07 PM EDT | Special Weather Statement | RNK | City of Covington | 23 min |
| Apr 12, 5:12 PM EDT | Special Weather Statement | RNK | Amherst | 33 min |
| Apr 12, 5:36 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 39 min |
| Apr 12, 5:57 PM EDT | Special Weather Statement | RNK | Bedford | 48 min |
| Apr 12, 7:07 PM EDT | Special Weather Statement | RNK | Charlotte | 53 min |
| Apr 12, 4:18 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 27 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.